MAUDE Adverse Event Report: CONMED CORPORATION ASSISTARM STERILE KIT FOR SHOULDER AND KNEE

CONMED CORPORATION ASSISTARM STERILE KIT FOR SHOULDER AND KNEE
Catalog Number AA-SK-KIT10
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned by the user facility and no photographic evidence has been provided, therefore; the reported failure could not be verified and a root cause cannot be conclusively determined.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A two-year review of complaint history revealed one other similar complaint for this product family and failure mode.The one other similar complaint is regarding the second patient for this facility and doctor.In that same timeframe, (b)(4) units of this product family have been sold worldwide, making the rate of occurrence of this failure (b)(4) percent, if all complaints were confirmed.It is standard medical practice to inspect equipment prior to use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed sales representative reported on behalf of an user facility that post 2-hour rotator cuff procedure on (b)(6) 2017, using the aa-sk-kit10, the patient "got nerve palsy from the assist arm bandage." this incident occured to two patient's of dr.(b)(6); the doctor has reportedly not done follow up with this patient.No patient injury was reported.Upon attempts to gather additional information from the sales representative, it was confirmed the reported symptoms were related to radial nerve palsy.It was also stated that the procedure had been completed with no surgical delays.No additional information was provided regarding current patient status or if additional treatment was needed as the "the surgeon doesn't remember everything." this report is being raised on the basis of the reported patient's radial nerve palsy whose status is unknown.
 
Additional Manufacturer Narrative
Corrected data lot#: "201803211" deleted.Provided lot# incorrect as incident occured on (b)(6) 2017.Expiration date: "29-jan-2022" deleted.Incorrect lot# provided.Unique identifier (udi)# deleted.Incorrect lot# provided.Device manufacture date "21-mar-2018" deleted.Incorrect lot# provided.Change from "a review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture." to "a review of manufacturing documents was not possible as the correct lot number for this product was not made available.".

Brand Name
ASSISTARM STERILE KIT FOR SHOULDER AND KNEE
Common Device Name
ASSISTARM STERILE KIT FOR SHOULDER AND KNEE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502
MDR Report Key7593240
Report Number1320894-2018-00154
Device Sequence Number1799682
Product Code FWZ
UDI-Device Identifier20845854043605
UDI-Public(01)20845854043605(17)220129(30)1(10)201803211
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date01/29/2022
Device Catalogue NumberAA-SK-KIT10
Device Lot Number201803211
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;